Arkansas, 2005Damaging Wind in Arkansas, August 24, 2005
August 24, 2005 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 24, 1:23 PM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 24, 1:23 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT WED AUG 24 2005
.DISCUSSION...
HOT CONDITIONS CONTINUE WITH HEAT INDEX VALUES AS OF 19Z AOA ADVISORY
CRITERIA. MOS HAS FINALLY CAUGHT UP TO REALITY AND IS FORECASTING TRIPLE
DIGITS ACROSS MOST LOCATIONS FOR THURSDAY...THUS DID NOT STRAY FAR.
AFTERNOON CONVECTION GOT STARTED EARLY TODAY DUE TO OUR DEEPER MOISTURE
PROFILE ON THIS MORNING SOUNDING. STILL FEEL LIKE SLIGHT CHANCE COVERAGE
WILL WORK BEST TONIGHT.
MORE OF THE SAME FOR THURSDAY...AND HAVE EXTENDED THE HEAT ADVISORY
INTO FRIDAY AS WELL. SHORT TERM PROGS ARE TRYING TO BACKDOOR A FRONT
THIS DIRECTION LATE SATURDAY INTO SUNDAY. UPPER RIDGE RETROGRADES
ENOUGH SUCH THAT THIS FRONT COULD BE A FOCUS FOR MORE SCATTERED ACTIVITY
SATURDAY NIGHT INTO SUNDAY. RIDGE AXIS BUILDS BACK IN FOR NEXT WEEK WITH
850MB TEMPS PROGS AOA CURRENT VALUES. FOR THIS REASON...HAVE GONE ABOVE
GUIDANCE TEMPS FOR MON-WED TIME FRAME AS GUIDANCE THIS FAR OUT TRENDS
TOWARDS CLIMATOLOGY.
PRELIMS TO FOLLOW...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 101 77 101 / 20 10 10 0
MLU 75 99 75 99 / 20 20 20 20
DEQ 73 102 75 101 / 20 10 10 0
TXK 76 101 77 101 / 20 10 10 0
ELD 74 100 75 100 / 20 20 20 20
TYR 75 101 75 101 / 20 10 10 0
GGG 75 101 75 101 / 20 10 10 0
LFK 75 100 75 100 / 20 20 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
13Hazardous weather outlook, Aug 24, 11:00 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED AUG 24 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED AUG 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A BROAD AND PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE OVER
THE FOUR STATE AREA...WILL RESULT IN AFTERNOON TEMPERATURES
AROUND 100 TO POSSIBLY NEAR 105 DEGREES. THIS WILL RESULT IN HEAT
INDICES BETWEEN 105 AND 110 DEGREES. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. AN ISOLATED LATE AFTERNOON SHOWER
OR THUNDERSTORM COULD BRING RELIEF FROM THE HEAT...BUT MOST AREAS
WILL REMAIN RAIN FREE.
CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE
USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...HEAT
CRAMPS...OR IN EXTREME CASES...HEAT STROKE MAY RESULT FROM PROLONGED
EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS
SHOULD ESPECIALLY CHECK ON PEOPLE THEY THINK MIGHT BE AT RISK.
IN ADDITION TO THE HOT TEMPERATURES...ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY ISOLATED
STRONG THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND
DAMAGING WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...HOT
TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
A WEAK FRONTAL BOUNDARY WILL TRY TO MAKE AN APPEARANCE LATE SATURDAY
INTO SUNDAY...PERHAPS PROVIDING MORE IN THE WAY OF SHOWERS AND
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
13
Thunderstorm Wind, Nevada
- When
- August 24, 6:10 PM CST
- Where
- Nevada County, 4 mi NW of Bluff City
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.750, -93.183
Trees were downed blocking Hwy 24 just west of the Hwy 368 split 2 miles west of the community of Reader.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, August 24 to 26, 2005$760,000 · 11 events
- Flash Flooding and Hail in Kansas, August 24 to 26, 2005$125,000 · 1.5 in hail · 32 events
- Flooding and Hail in Kansas, August 24 to 25, 2005$19,000 · 1.5 in hail · 31 events
- Hail and Damaging Wind in Oklahoma, August 24, 20051 in hail · 5 events
- Damaging Winds in Kansas, August 24, 200570 kt wind · 3 events
- Flood and Damaging Wind in Texas, August 24, 2005$7,000 · 50 kt wind · 2 events
- Flash Flooding in South Carolina, August 24, 20052 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 24, 20052 events
- Damaging Winds in Arkansas, August 24, 200550 kt wind · 2 events
- Damaging Wind in Arkansas, August 24, 200550 kt wind · 1 event
- Lightning Strike in Alabama, August 24, 20051 event
- Hail in Arizona, August 24, 20050.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481196.